MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-019-01
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unpacking, a foreign body dropped out from the new fiber when it was opened from the packaging.The procedure was completed using another device without patient complications.
 
Event or Problem Description
It was reported that during unpacking, a foreign body dropped out from the new fiber when it was opened from the packaging.The foreign body was a piece of plastic from the fiber.The procedure was completed using another device without patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Analysis of the returned fiber confirmed the reported foreign matter as analysis identified that the radio frequency identification (rfid) chip component was separated from the fiber connector.It was observed that the fiber tip was slightly degraded.During functional testing of the fiber, the connector had no abnormality.The aiming beam was bright and round.There was a message on the console that displayed error 65.The rfid chip is a component part of the fiber.The chip was returned, separated from the fiber connector.The chip is placed into the connector with glue and possibly gets handling or sterilization.After usage, it is likely the chip became loose and fell out, and that the identified detached chip is the foreign body that was reported.It was mentioned that the fiber was new, however the observed tip degradation indicates the fiber had some usage.It is likely that the event occurred after the device was packaged during manufacturing but prior to use of the device by the complainant.According to the instructions for use (ifu), the ifu states: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement.Ensure the fiber is properly handled so that it is not damaged by being stepped on, pulled, left lying in a vulnerable position, kinked or tightly coiled.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma 6,
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21971950
Report Number2124215-2025-28761
Device Sequence Number18230438
Product Code GEX
UDI-Device Identifier07290109145587
UDI-Public(01)07290109145587(17)270801(10)2160922
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number02160922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/20/2025
07/21/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/10/2025
07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown